Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Had a DVT, had blood clots, has anti-coagulant disease, blood thinning. What can I do?

My father is 63. For the most part very healthy, however did have a DVT in his leg approx. 1 year ago. He has been in the hospital for over a week with another blood clot which starts behind the knee , comes to the front and is now half way up the thigh. They have been treating with coumidin (sp) trying to get his blood thinned. They cannot get a reading more than 1. We have found out he has anti coagulant disease and now has severe pain in the thigh of the other leg as well. We are not seeing any relief. They have him on pain meds for the pain in the other leg which started 2days ago however, the Dr.s have not done any kind of ultrasound since he was admitted over a week ago. Is there any kind of surgery that can be done to remove the clot? If he has one in the other leg now too, is there ANYTHING that can be done besides using the coumidin?? It seems like something should be done and that this would be serious. They say even though they are now doubling the doses they are not seeing any reaction as far as the blood thinning. We are in a very rural area and I dont believe our Doctors are very knowledgeable in this case. Please help! We are located in Corning, NY and dont even know if he could be moved to somekind of specialist or even where to go if he could be moved.
Asked On : Thu, 10 Jan 2013
Answers:  1 Views:  17
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Hi there,
Welcome to Healthcare Magic,

Better should be moved to a hospital with speciality care mainly cardiology, because patient with previous history of DVT should maintain the INR at least "3".
Depending upon the INR value the dose adjustment of oral anti-coagulants will be adjusted. As per given data your INR target has not reached thats why there is a recurrence now.

Now, i suggest you to take him to a Cardiologist and get done the Doppler ultrasound the treatment ASAP.

Answered: Sun, 28 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor